Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 3, 2012, 5:59 PM EDT for Alleghany County, Ashe County, Wilkes County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 5:59 PM EDT (21:59 UTC)
- Expired
- Apr 3, 2012, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:06 PM EDT | HAIL 0.75 | 5 Ne Glendale Springs, NC | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS51 KRNK 032159
SVRRNK
NCC005-009-193-032300-
/O.NEW.KRNK.SV.W.0060.120403T2159Z-120403T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
NORTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 700 PM EDT.
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LAUREL SPRINGS...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SCOTTVILLE...
LAUREL SPRINGS...
WHITEHEAD...
DOUGHTON PARK...
ABSHERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3639 8153 3658 8137 3657 8133 3640 8096
3636 8092 3637 8092 3615 8113
TIME...MOT...LOC 2159Z 301DEG 8KT 3644 8130
$$
KK3 follow-up statements
715
WWUS51 KRNK 032214
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT TUE APR 3 2012
NCC005-009-193-032300-
/O.CON.KRNK.SV.W.0060.000000T0000Z-120403T2300Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
614 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN ALLEGHANY...EASTERN ASHE AND NORTHERN WILKES
COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAUREL SPRINGS...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
LAUREL SPRINGS...
WHITEHEAD...
DOUGHTON PARK...
HALLS MILLS...
ABSHERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3615 8113 3639 8153 3651 8137 3653 8124
3651 8121 3641 8097 3636 8093
TIME...MOT...LOC 2214Z 301DEG 8KT 3642 8126
$$
KK799
WWUS51 KRNK 032237
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT TUE APR 3 2012
NCC005-009-193-032300-
/O.CON.KRNK.SV.W.0060.000000T0000Z-120403T2300Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
637 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN ALLEGHANY...EASTERN ASHE AND NORTHERN WILKES COUNTIES...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DOUGHTON PARK...OR NEAR LAUREL SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
LAUREL SPRINGS...
DOUGHTON PARK...
HALLS MILLS...
ABSHERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3615 8113 3639 8153 3646 8137 3648 8125
3647 8112 3641 8097 3636 8093
TIME...MOT...LOC 2237Z 301DEG 8KT 3639 8121
$$
KK489
WWUS51 KRNK 032255
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT TUE APR 3 2012
NCC005-009-193-032306-
/O.EXP.KRNK.SV.W.0060.000000T0000Z-120403T2300Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
655 PM EDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEGHANY...EASTERN
ASHE AND NORTHERN WILKES COUNTIES EXPIRES AT 700 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3615 8113 3639 8153 3646 8137 3648 8125
3647 8112 3641 8097 3636 8093
TIME...MOT...LOC 2256Z 301DEG 8KT 3637 8117
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:37 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 3, 5:37 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 537 PM EDT TUE APR 3 2012 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHWARD INTO OUR ARE THIS EVENING... TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE MOUNTAINS. SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN IN THE FORECAST FOR WEDNESDAY AS A STRONG COLD FRONT WILL SINK SOUTHWARD THROUGH THE AREA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...RESULTING IN DRIER WEATHER FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 530 PM EDT TUESDAY... WARM FRONT HAS ADVANCED WELL EAST INTO THE COUNTY WARNING AREA WITH SURFACE DEW POINTS RISING BACK INTO THE 50S AND LIFTED INDEX VALUES DOWN TO -6 IN THE WARM SECTOR. HAVE MODIFIED THE PROBABILITY OF PRECIPITATION IN THE WESTERN COUNTY WARNING AREA TO ACCOUNT FOR THE LATEST RADAR TRENDS. AS OF 330 PM EDT TUESDAY... RADAR IMAGERY INDICATES SPOTTY SHOWER AND THUNDERSTORM ACTIVITY DEVELOPING WITH THE AFTERNOON HEATING ACROSS THE MOUNTAINS THIS AFTERNOON...AS A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS THE WESTERN PART OF OUR AREA. WILL HAVE TO KEEP OUR EYE ON THIS ACTIVITY THIS EVENING AS A FEW OF THE STRONGER CELLS HAVE ALREADY BEEN BORDERLINE SEVERE AT TIMES. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND PERIODS OF VERY HEAVY RAIN. WILL KEEP THE CHANCE OF RAIN GOING INTO THE OVERNIGHT HOURS...HOWEVER THESE STORMS WILL DECREASE IN INTENSITY AFTER SUNSET AS DAYTIME HEATING DECREASES. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE DURING THE LATE EVENING HOURS AS A COLD FRONT APPROACHES...AND A THUNDERSTORM COMPLEX ENTERS OUR AREA FROM THE GREAT LAKES REGION. WITH INCREASED CLOUD COVER ACROSS THE AREA...ALONG WITH WARM AIR POOLING ACROSS OUR AREA AHEAD OF THE COLD FRONT...OVERNIGHT TEMPERATURES WILL BE WARMER THAN LAST NIGHTS...WITH LOWS EXPECTED TO FALL MAINLY INTO THE LOW TO MID 50S...WITH A FEW LOCATIONS HOLDING INTO THE LOW 60S. SHOWER AND THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ON WEDNESDAY AS THE COLD FRONT SINKS SOUTH INTO OUR AREA. SPC HAS A FEW OF OUR PIEDMONT COUNTIES HIGHLIGHTED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS...HOWEVER AFTER INSPECTING SOME OF THE INSTABILITY INDICIES...CANNOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORM ACTIVITY ANYWHERE SOUTH OF INTERSTATE 81 DURING THE AFTERNOON. TEMPERATURES WILL REMAIN A LITTLE COOLER ACROSS THE NORTH WHERE INCREASED CLOUD COVER WILL INHIBIT HEATING DURING THE MORNING...BUT EXPECT NEAR 80 DEGREES FURTHER SOUTH WHERE THE WARMER AIR POOLS AHEAD OF THE FRONT DURING THE AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 400 PM EDT TUESDAY... MODELS ARE IN AGREEMENT WITH FRONTAL PASSAGE WEDNESDAY WITH FRONT DRIFTING TO OUR SOUTH AND STALLING WEDNESDAY NIGHT. AFTER THAT...FOCUS WILL BE ON THE UPPER LEVEL CUTOFF LOW WHICH WILL DRIFT EAST FROM TX ACROSS THE MID MS VALLEY THURSDAY AND THE TN VALLEY AND SOUTHERN APPALACHIANS THURSDAY NIGHT...PASSING OFF THE SOUTHEAST ATLANTIC COAST FRIDAY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL PASSAGE WEDNESDAY EVENING SHOULD END FORE MIDNIGHT...THE THREAT FOR SHOWERS RE-EMERGING ACROSS THE SOUTHERN CWA BY THURSDAY NIGHT AS THE CENTER OF THE UPPER LEVEL CUTOFF LOW PASSES TO OUR SOUTH. ATTM WILL PLACE THE HIGHEST POPS ACROSS VA/NC BORDER COUNTIES AND POINTS SOUTH. FOR BOTH THURSDAY AND FRIDAY THE FORECAST AREA WILL BE ON THE COOL SIDE OF THE FRONT...THUS ANTICIPATE RELATIVELY COOL CONDITIONS WITH LITTLE DIURNAL SPREAD THURSDAY AND THURSDAY NIGHT DUE TO CLOUD COVER AND PRECIP. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 400 PM EDT TUESDAY NO MAJOR CHANGES TO THE WEEKEND FORECAST. CURRENTLY ENTERTAINING MAINLY DRY CONDITIONS FOR THE EASTER WEEKEND...TEMPERATURES MODERATING...HOWEVER DUE TO THE DRY AIR MASS WHICH IS FORECAST TO BE OVER THE AREA...DO ANTICIPATE COOLER TEMPERATURES AT NIGHT WITH THE THREAT FOR FROST IN THE MOUNTAIN VALLEYS. FLOW NEXT WEEK WHICH INITIALLY LOOKED LIKE IT WOULD GO ZONAL...NOW LOOKS A LITTLE MORE BLOCKY WITH MEAN TROFS DEVELOPING ON BOTH THE EAST AND WEST COASTS. THIS SUGGESTS A COOLER SCENARIO FOR THE MIDDLE OF NEXT WEEK WITH COOLER NORTHWEST FLOW NOW BEING FORECAST AFTER MONDAY. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... AS OF 230 PM EDT TUESDAY... SHOWER AND THUNDERSTORM ACTIVITY WILL AFFECT BLF...LWB AND BCB THIS AFTERNOON...POSSIBLY REACHING AS FAR EAST AS ROA DURING EARLY EVENING. THIS ACTIVITY IS SPOTTY IN NATURE...BUT WILL BE CAPABLE OF PRODUCING 30 KT OUTFLOWS. WILL ALSO HAVE TO WATCH FOR HEAVY RAIN...CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE FOR SHORT PERIODS OF TIME. THIS ACTIVITY WILL DIMINISH IN INTENSITY AFTER SUNSET WHEN DAYTIME HEATING ENDS...HOWEVER SHOWER AND THUNDERSTORM ACTIVITY WILL SPREAD EAST OVERNIGHT AS ANOTHER COLD FRONT APPROACHES. CONDITIONS ARE EXPECTED TO REMAIN VFR OUTSIDE HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA ON WEDNESDAY... BRINGING A BETTER CHANCE FOR PRECIPITATION AND THE ASSOCIATED MVFR TO IFR CEILINGS AND VISIBILITIES. THE FORECAST THURSDAY IS IFFY GIVEN TRACK OF FRONT AND NEXT SFC LOW ACROSS THE TENNESSEE VALLEY INTO THE SOUTHEAST. MODELS ARE KEEPING AN EASTERLY FLOW INTO THE AREA WHICH COULD KEEP CIGS DOWN TO SUB VFR. BY LATE FRIDAY INTO SATURDAY HIGH PRESSURE SHOULD BE ORIENTED WHERE DRIER AIR WORKS IN FROM THE NORTH BRINGING A RETURN TO VFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...AMS/NF SHORT TERM...PM/RCS LONG TERM...PM AVIATION...KK/WP
Hazardous weather outlook, Apr 3, 4:06 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 406 PM EDT TUE APR 3 2012 VAZ010-011-013-014-017>020-022>024-034-035-046-047-WVZ042>045-042015- BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-MERCER- SUMMERS-MONROE-GREENBRIER- 406 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043>045-058-059-042015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 406 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL BE THE FOCUSING MECHANISM FOR THUNDERSTORMS WEDNESDAY AFTERNOON. A POTENTIAL EXISTS THAT SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL THE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-012-015-016-042015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-GRAYSON-CARROLL- 406 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS THIS EVENING MAY CONTAIN LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 5:04 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT TUE APR 3 2012
NCZ002-003-VAZ015-016-032200-
ALLEGHANY NC-CARROLL VA-GRAYSON VA-SURRY NC-
504 PM EDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CARROLL...GRAYSON
AND SURRY COUNTIES...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF INDEPENDENCE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TWIN OAKS AROUND 510 PM...FRIES AROUND 515
PM...BAYWOOD AROUND 525 PM...GALAX CITY AROUND 540 PM...ENNICE AROUND
545 PM AND CUMBERLAND KNOB AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3635 8087 3661 8130 3677 8113 3665 8060
3661 8062
KKSpecial weather statement, Apr 3, 5:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT TUE APR 3 2012
VAZ012>014-016-017-032215-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-WYTHE VA-
512 PM EDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...MONTGOMERY...
PULASKI AND WYTHE COUNTIES...
AT 511 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PULASKI...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DUBLIN AROUND 520 PM...GRAHAMS FORGE AROUND
525 PM...DRAPER AROUND 530 PM...CLAYTOR LAKE STATE PARK AROUND 545
PM...ALLISONIA...CLAYTOR DAM...AND PATTERSON AROUND 550 PM...
GRAYSONTOWN AND AND SYLVATUS AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3703 8098 3707 8094 3707 8092 3709 8092
3716 8084 3719 8077 3697 8036 3673 8065
KKSpecial weather statement, Apr 3, 5:38 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT TUE APR 3 2012
NCZ003-004-032245-
STOKES NC-SURRY NC-
538 PM EDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT AIRY...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FLAT ROCK...AND FLAT ROCK AROUND 545 PM...
LEVEL CROSS AROUND 555 PM...ARARAT AROUND 610 PM...WOODVILLE...AND
WOODVILLE AROUND 615 PM...SILOAM AROUND 625 PM AND WESTFIELD AROUND
630 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3626 8047 3626 8050 3627 8054 3628 8054
3628 8056 3639 8084 3656 8066 3651 8014
3626 8040 3626 8044 3624 8045
KKSpecial weather statement, Apr 3, 5:41 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE APR 3 2012
VAZ007-009-010-012-032245-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
541 PM EDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
TAZEWELL...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GRATTON...AND BLUEFIELD AROUND 555 PM...
BURKES GARDEN AROUND 600 PM...CERES...AND SUITER AROUND 610 PM...
BASTIAN...AND NEBO AROUND 615 PM...BLAND AROUND 620 PM AND MARION
WYTHEVILLE AROUND 625 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3722 8169 3721 8168 3721 8156 3723 8152
3726 8150 3728 8142 3731 8140 3734 8136
3695 8088 3676 8114 3677 8115 3676 8119
3676 8126 3719 8173
KKSpecial weather statement, Apr 3, 5:47 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT TUE APR 3 2012
NCZ001-002-018-019-VAZ015-032245-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WATAUGA NC-WILKES NC-
547 PM EDT TUE APR 3 2012
...SHOWERS AND THUNDERSTORMS WILL AFFECT
ALLEGHANY...ASHE...GRAYSON...WATAUGA AND WILKES COUNTIES...
AT 545 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 4
MILES SOUTHEAST OF MOUTH OF WILSON TO JEFFERSON TO 5 MILES NORTHWEST
OF TODD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR MEAT CAMP AROUND 555 PM...WAGONER...
BALDWIN...AND SCOTTVILLE AROUND 600 PM...OTHELLO...AND STRATFORD
AROUND 605 PM...AND TODD AROUND 610 PM...SANDS AROUND 615 PM AND
GLENDALE SPRINGS AROUND 620 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3636 8181 3636 8179 3635 8177 3635 8173
3640 8174 3648 8154 3664 8135 3640 8097
3639 8095 3622 8117 3609 8150 3634 8185
KKLocal storm report, Apr 3, 5:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL PINEY CREEK 36.55N 81.30W
04/03/2012 E0.25 INCH ALLEGHANY NC FIRE DEPT/RESCUE
HAIL COVERING THE GROUND
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:31 PM EDT | Special Weather Statement | RNK | Alleghany, Surry | 59 min |
| Apr 3, 5:38 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 67 min |
| Apr 3, 5:47 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe | 58 min |
| Apr 3, 6:36 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 54 min |
| Apr 3, 7:07 PM EDT | Special Weather Statement | RNK | Wilkes | 68 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.